MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX15RW30
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e1: contact: requested, unknown e1: telephone number: requested, unknown e2: health professional: requested, unknown e3: occupation: requested, unknown g4: pma/510(k): k130520.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.1.The manufacturing record and the shipping inspection record of the actual product · no anomaly was found.2.Past complaint file · no other similar report of the product with the involved product code/lot number was found.3.Manufacturing date: august 1, 2024.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that during priming the perfusionist found leakage from the bottom of reservoir.The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to update section d9, section h3, and to provide the completed investigation results.The actual device has been returned for evaluation.Confirmation of the provided image it was found that there was a crack on the outlet side of reservoir, which was causing the leak.Visual inspection of the actual sample it was found that there was a crack on the side of the outlet of reservoir, running down to the bottom.Leak test of the actual sample saline solution was poured into the actual sample.As a result, it was found to be leaked from the crack.Confirmation of the actual sample with birefringent lens no difference was found in the resin filling state (rainbow pattern) compared to the current product.Simulation test a strong impact load was applied to the side of reservoir.As a result, it was found that there was a crack on its side, running down to the bottom.The manufacturing record and the shipping inspection record of the actual sample no anomaly was found.Past complaint file no other similar report of the product with the involved product code/lot# was found.Manufacturing date: august 1, 2024.Cause of occurrence/conclusion based on the investigation result, as a cause of occurrence, it was likely that a strong impact load was applied to the actual sample, causing it to crack.However, based on the condition of actual sample, it was not possible to clarify exactly when the impact load was applied.Relevant ifu reference: do not use an oxygenator and reservoir that leaks.Replace it with another capiox fx15 oxygenator and reservoir.Do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.If the product is dropped during set-up, do not use it.Replace with another device.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key21356804
Report Number9681834-2025-00015
Device Sequence Number20792450
Product Code DTZ
UDI-Device Identifier04987350701169
UDI-Public(01)04987350701169(17)270731(10)240801
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX15RW30
Device Catalogue NumberCX*FX15RW30
Device Lot Number240801
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale